MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10439072
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Hold for em 4.8 it was reported that a female patient born (b)(6) 1948 underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a soundstar® eco diagnostic ultrasound catheter.The patient suffered cardiac perforation requiring pericardiocentesis.During an idiopathic vt case, an atrial cardiac perforation and pericardial effusion were noticed in the patient.After using a non-bwi slo sheath to go transseptal, the slo sheath was replaced with an agilis sheath, and when going into the rv in order to do contours in the ventricles, the pericardial effusion was noticed on intracardiac echocardiography (ice) with the soundstar catheter.No ablation catheter had been inside the patient at this point in the procedure, only a soundstar catheter.The pericardial effusion and cardiac perforation were confirmed via ice and the fluoroscopy system.The medical intervention provided to the patient was a pericardiocentesis, and about 770cc of fluid was removed.The patient was reported to be in stable condition.The physician¿s opinion on the cause of this adverse event: procedure: physician believes this occurred during transseptal puncture.Patient outcome of the adverse event: fully recovered (no residual effects).Patient did stay in cardiovascular icu overnight, per hospital protocol following a complication.A transseptal puncture was performed with a brk needle.Conservatively this will be reportable because ¿no ablation catheter had been inside the patient at this point in the procedure, only a soundstar catheter¿.Since the event is life threatening and required medical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device g4069090 number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRWINDALE)
15715 arrow highway
irwindale CA 91706
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13420463
Report Number2029046-2022-00196
Device Sequence Number4676159
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public10846835008845
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model Number10439072
Device Catalogue Number10439072
Device Lot NumberG4069090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Initial Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS SHEATH; BRK TRANSSEPTAL NEEDLE; SLO SHEATH; THERMOCOOL SMARTTOUCH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age73 YR
Patient SexFemale